Alert archive / New York / Special Weather Statements in 2014

Special Weather Statement, NWS Buffalo, NY

April 4, 20147 counties in New York

NWS Buffalo, NY issued this special weather statement at Apr 4, 2014, 6:15 PM EDT for 7 counties in New York. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2014, 6:15 PM EDT (22:15 UTC)
Expired
Apr 4, 2014, 7:30 PM EDT
In force
75 min
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Niagara County, NY, Orleans County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 24 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WWUS81 KBUF 042215
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
615 PM EDT FRI APR 4 2014

NYZ001-002-010>012-019>021-085-042330-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-NIAGARA
NY-ORLEANS NY-WYOMING NY-
615 PM EDT FRI APR 4 2014

...LINE OF GUSTY SHOWERS MOVING INTO WESTERN NEW YORK...

* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF STRONG SHOWERS AND A FEW EMBEDDED THUNDERSTORMS CAPABLE  
  OF PRODUCING STRONG GUSTY WINDS AND VERY HEAVY RAIN.  THESE STORMS 
  WERE LOCATED ALONG A LINE EXTENDING FROM NEAR PORT COLBORNE TO     
  CHAUTAUQUA LAKE...AND MOVING NORTHEAST AT 70 MPH.

THIS LINE OF SHOWERS WILL PRODUCE WIND GUSTS UP TO 45 MPH...AND VERY 
HEAVY RAINFALL AS THEY MOVE FROM SOUTHWEST TO NORTHEAST ACROSS 
WESTERN NEW YORK. 

LAT...LON 4199 7948 4242 7946 4250 7935 4256 7916
      4269 7906 4279 7886 4294 7892 4299 7903
      4306 7901 4307 7908 4321 7906 4337 7865
      4338 7801 4337 7799 4265 7806 4250 7833
      4199 7844

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Apr 4, 3:40 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 4, 3:40 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EDT FRI APR 4 2014

.SYNOPSIS...
A COLD FRONT WILL SWEEP ACROSS THE STATE THIS EVENING BRINGING A
RETURN TO COOLER WEATHER...WITH A PERIOD OF GUSTY WINDS AND SHOWERS.
THE SHOWERS MAY TAPERING OFF TO SOME WET SNOW LATE TONIGHT AND
SATURDAY. HIGH PRESSURE BUILDING OVER THE AREA WILL PROMISE FAIR
WEATHER AND WARMER TEMPERATURES FOR SUNDAY. LOW PRESSURE WILL MOVE
QUICKLY NORTHEAST FROM THE OHIO VALLEY BRINGING A SOAKING RAIN
MONDAY AFTERNOON AND MONDAY NIGHT. COLDER TEMPERATURES WILL FOLLOW
THIS LOW FOR THE MID WEEK PERIOD.

&&

.NEAR TERM /THROUGH SATURDAY/...
COMPLEX FORECAST EVOLVING AS A DOUBLE STRUCTURE SURFACE LOW OVER
CENTRAL LOWER MICHIGAN HAS HELD THE WARM/OCCLUDED FRONTAL TO THE
SOUTH OF THE AREA THIS AFTERNOON. AREA OF RAIN HAS EXPANDED RATHER
RAPIDLY THE LAST COUPLE OF HOURS WITH MODERATE RAIN COVERING A
GOOD PORTION OF WESTERN AND CENTRAL NEW YORK. THIS WILL CONTINUE
TO EXPAND INTO THE NORTH COUNTRY THE REST OF THE AFTERNOON.
TEMPERATURES ONLY MADE IT INTO THE LOWER 50S BEFORE THE RAIN
STARTED WITH MOST READINGS FALLING BACK SOME. QUESTION IS WHETHER
WARM SECTOR CAN PUSH INTO AT LEAST SOME PORTION OF THE AREA.
CURRENT OBSERVATIONAL AND SATELLITE TRENDS WOULD SUGGEST THE AREA
FROM BUFFALO TO DANSVILLE SOUTHWARD WILL HAVE THE BEST CHANCE FOR
EMERGING...FOR AT LEAST A BRIEF PERIOD...INTO THE WARM SECTOR
BETWEEN 20Z AND 00Z.

SURFACE COLD FRONT CURRENTLY CRUISING THROUGH WESTERN OHIO SHOULD
REACH WESTERN NEW YORK AROUND 00Z OR SO...LIKELY REACHING EASTERN
LAKE ONTARIO BY 06Z. RADAR TRENDS SUGGESTING PRECIPITATION
ACTIVITY WILL SCATTERED OUT WITHIN WARM SECTOR...BEFORE A NARROW
LINE OF CONVECTION WORKS ACROSS THE AREA IMMEDIATELY ALONG THE
COLD FRONT. LACK OF LIGHTNING WITHIN THE FRONTAL CONVECTIVE LINE
LOWERS CONFIDENCE THAT THUNDERSTORMS WILL BE AN ISSUE. AN ISOLATED
THREAT AT BEST FOR ANY AREAS THAT GET INTO THE WARM SECTOR.

SOUTHEAST AND SOUTHERLY WINDS WILL BE GUSTY AHEAD OF THE FRONT WITH
THE STRONGER WINDS RAMPING UP BEHIND THE COLD FRONT. SOME CONCERN
WHETHER WE WILL REACH ADVISORY CRITERIA BASED ON UPSTREAM
OBSERVATIONS. 12Z MOMENTUM TRANSFER PROFILES NOT QUITE AS SUPPORTIVE
OF SIGNIFICANT DOWNWARD MIXING. HOWEVER...GRADIENT FLOW BEHIND
THE FRONT COULD STILL PRODUCE WIND GUSTS OF 45 TO 50 MPH...WITH
THE BEST POTENTIAL FOR THE IMMEDIATE IN WAKE OF THE FRONT AND
THEN AGAIN TOWARD SATURDAY MORNING AS LOW LEVEL COLD AIR ADVECTION
REACHES ITS PEAK.

PRECIPITATION WILL DIMINISH QUICKLY BEHIND THE FRONT. WRAP AROUND
MOISTURE THEN WORKS INTO THE AREA LATE TONIGHT AND SATURDAY
MORNING...WITH THE THE REDEVELOPMENT OF SOME LIGHT PRECIPITATION
ESPECIALLY ACROSS FAVORED UPSLOPE AREAS. INCOMING AIR MASS LOOKS
COLD ENOUGH TO BRING A MIX THEN AN EVENTUAL CHANGE OVER TO WET
SNOW THROUGH SATURDAY MORNING...WITH ONLY VERY LIMITED
ACCUMULATIONS OVER THE HIGHER ELEVATIONS.

CONDITIONS WILL IMPROVE SATURDAY AFTERNOON AS HIGH PRESSURE
BEGINS TO WORK INTO THE GREAT LAKES. SOME SUNSHINE SHOULD BREAK
OUT...ESPECIALLY ACROSS THE WEST DURING THE AFTERNOON WITH WINDS
DIMINISHING. COLD AIR ADVECTION LIKELY HOLDING TEMPERATURES IN THE
UPPER 30S TO LOWER 40S...ALTHOUGH WE MAY DO A LITTLE BETTER
IF ENOUGH SUNSHINE CAN DEVELOP.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
HIGH PRESSURE MOVING NORTHEASTWARD INTO THE REGION SATURDAY NIGHT
WITH COLD BOUNDARY LAYER FLOW ACROSS THE NORTH COUNTRY. LINGERING
SNOW SHOWERS EAST OF LAKE ONTARIO WILL END LATE SATURDAY NIGHT...AND
SKIES WILL CLEAR OUT IN ALL AREAS BY SUNDAY. FOLLOWING A CHILLY
NIGHT ON SATURDAY...TEMPERATURES WILL REBOUND NICELY ON SUNDAY WITH
HIGHS INLAND CLIMBING WELL INTO THE 50S. A LAKE BREEZE WILL DEVELOP
NEAR THE IMMEDIATE LAKESHORE AND KEEP TEMPERATURES IN THE 40S CLOSE
TO THE LAKES.

THE CENTER OF THE SURFACE HIGH WILL MOVE OFF THE MID ATLANTIC COAST
BY MONDAY MORNING WITH A SOUTH TO SOUTHEASTERLY BOUNDARY LAYER FLOW
BECOMING ESTABLISHED ACROSS THE REGION. ALTHOUGH THIS SOUTHERLY
BREEZE WILL INTRODUCE A RETURN OF CLOUDINESS...IT WILL MAINTAIN A
MILD TEMPERATURE WITH HIGHS IN THE LOWER TO MIDDLE 50S FOR MOST
LOCALES AND TO THE UPPER 50S TO AROUND 60 ACROSS THE LAKE ONTARIO
PLAIN TO THE NIAGARA FRONTIER. LOW PRESSURE FORMING OVER THE LOWER
MISSISSIPPI VALLEY SUNDAY NIGHT WILL MOVE TO THE MIDDLE OHIO VALLEY
BY MONDAY EVENING...WITH WARM FRONTAL LIFT AND PRECIP ARRIVING
ACROSS THE WESTERN SOUTHERN TIER DURING MONDAY AFTERNOON...THEN
ACROSS THE ENTIRE FORECAST AREA DURING THE NIGHT. OVERNIGHT LOWS
MONDAY NIGHT WILL FALL TO THE UPPER 30S TO LOWER 40S ACROSS THE
REGION

THIS STEADY PRECIP WILL POSE A RISK FOR FLOODING ACROSS OUR
REGION...WITH THE GREATEST POTENTIAL EAST OF LAKE ONTARIO WHERE
THERE IS STILL A SIGNIFICANT SNOW PACK IN PLACE. THE KEY WILL BE HOW
WARM TEMPERATURES ARE ON MONDAY EVENING AND NIGHT...SINCE SNOW MELT
COULD ADD TO THE INCH OR SO OF RAIN THIS SYSTEM IS LIKELY TO
PRODUCE. ELSEWHERE...SOME OF THE BUFFALO/ROCHESTER CREEKS ARE
RUNNING HIGH SO IF RAINFALL AMOUNTS EXCEED AN INCH THEN THESE WOULD
REACH BANKFULL. THIS PERIOD WILL NEED TO BE MONITORED.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
GFS AND ECMWF SHOW A WELL DEFINED TRAILING DEFORMATION ZONE ON
TUESDAY WITH NEAR ZERO OR SLIGHTLY BELOW ZERO 850MB TEMPS
ASSOCIATED. NOT COLD ENOUGH TO WARRANT MENTION OF SNOW ON
TUESDAY...THAT WILL COME LATER ON TUESDAY NIGHT AND WEDNESDAY. THE
AXIS OF COLDER AIR ALOFT CROSSING THE REGION AND A COMBINATION OF
LINGERING LOW LEVEL MOISTURE WITH A MIX OF CLOUD AND SUN WILL GIVE A
GOOD CHANCE TO LIKELIHOOD OF SOME RAIN AND SNOW SHOWERS ON WEDNESDAY.

HIGH PRESSURE WILL RIDGE INTO THE REGION WEDNESDAY NIGHT AND
THURSDAY. THIS WILL BRING A RETURN TO FAIR WEATHER...AND NOTABLY
WARMER TEMPERATURES FOR THURSDAY. A TROUGH WILL CROSS THE REGION ON
FRIDAY WITH SCATTERED SHOWERS.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AT 18Z VFR/HIGH END MVFR FLIGHT CONDITIONS WERE ACROSS THE
REGION...EXCEPT FOR THE SOUTHERN TIER WHERE LOW MVFR AND IFR
FLIGHT CONDITIONS ARE FOUND. AN AREA OF STEADY RAIN WILL CONTINUE
TO SPREAD OVER THE AREA THROUGH MID AFTERNOON. WITHIN THIS
ACTIVITY MVFR FLIGHT CONDITIONS ARE EXPECTED...WITH POSSIBLE IFR
CIGS. A LLJ BETWEEN 45 AND 55 KNOTS OUT AHEAD OF A COLD FRONT
WILL BRING LLWS INTO ALL TAF SITES THROUGH THE AFTERNOON AND EARLY
EVENING HOURS.

LATER THIS AFTERNOON A LINE OF RAIN SHOWERS ARE EXPECTED TO FORM AND
CROSS THE CWA FROM WEST TO EAST...ON THE HEALS OF THE WARM FRONTAL
RAIN LIFTING NORTHWARD ACROSS THE REGION. EXPECT THESE RAIN SHOWERS
TO REACH FAR WNY BY EARLY AFTERNOON...AND CROSS THE CWA AND IMPACT
ALL TAF SITES THROUGH THE AFTERNOON HOURS. INSTABILITY ALOFT WILL
BE MARGINAL WITH ONLY AN ISOLATED RISK FOR THUNDERSTORMS ACROSS
THE WESTERN TAF SITES BETWEEN 22Z AND 03Z....BUT CONFIDENCE FOR
THIS TO OCCUR STILL REMAINS TOO LOW TO INCLUDE IN THE TAFS. CIGS
AND VSBYS WILL LIKELY LOWER TO MVFR WITHIN THIS ACTIVITY...AND
BRIEFLY VSBYS MAY DROP TO IFR WITHIN ANY HEAVIER RAIN SHOWERS.

A COLD FRONT WILL SWEEP ACROSS THE REGION EARLY EVENING...AND ALONG
THIS COLD FRONT WINDS MAY GUST UPWARD TOWARDS 35 TO 40 KNOTS
BRIEFLY. BEHIND THE COLD FRONT WINDS WILL VEER TO WEST...NORTHWEST
AND FALLING TEMPERATURES MAY ALLOW FOR SOME OF THE SCATTERED
LINGERING RAIN SHOWERS TO END AS A LITTLE LIGHT SNOW.

OUTLOOK...
FRIDAY NIGHT...MVFR CIGS WITH A DIMINISHING CHANCE OF RAIN/WET SNOW
SHOWERS.
SATURDAY...VFR/MVFR WITH A CHANCE OF RAIN AND WET SNOW
SHOWERS. SUNDAY...VFR.
MONDAY...VFR EARLY THEN MVFR/IFR IN RAIN.
TUESDAY...MVFR/IFR IN RAIN.

&&

.MARINE...
SMALL CRAFT ADVISORIES WILL CONTINUE ON THE WESTERN END OF LAKE
ONTARIO THROUGH EARLY TONIGHT...AS EASTERLY WINDS 15 TO 25 KNOTS
NORTH OF A WARM FRONT WILL INCREASE WAVE HEIGHTS TO ABOVE SMALL
CRAFT CONDITIONS.

THE PASSAGE OF A COLD FRONT WILL VEER WINDS AROUND TO SOUTHERLY AND
THEN SOUTHWESTERLY AND INCREASE IN SPEED. DEEPENING COLD AIR WILL
INCREASE MIXING HEIGHTS BEHIND THE FRONT WITH GALE FORCE WINDS
DEVELOPING ON LAKE ERIE TONIGHT...AND THEN AS THE FLOW BECOMES MORE
WESTERLY ON BOTH EASTERN GREAT LAKES THROUGH THE DAY ON SATURDAY.

HIGH PRESSURE BUILDING OVER THE REGION WILL BRING MUCH QUIETER
CONDITIONS ON THE LOWER LAKES SUNDAY.

&&

.CLIMATE...
THE NOVEMBER TO MARCH TIMEFRAME ACROSS THE GREAT LAKES REGION WAS
ONE OF THE COLDEST IN RECENT MEMORY. OVERALL FOR THE WINTER SEASON
MANY LOCATIONS ARE WELL ABOVE NORMAL FOR SNOWFALL.

IN BUFFALO THE NOVEMBER THROUGH MARCH 5-MONTH TIMEFRAME FINISHED
WITH AN AVERAGE TEMPERATURE OF 26.4F DEGREES. THIS IS THE 8TH COLDEST
ALLTIME AND COLDEST SINCE RECORDS MOVED TO THE AIRPORT IN THE SUMMER
OF 1943. THIS SAME 5-MONTH TIME FRAME WAS 6.5 DEGREES COLDER THAN
LAST YEAR...AND 11.9 DEGREES COLDER THAN 2 YEARS AGO.

IN ROCHESTER THE NOVEMBER TO MARCH 5-MONTH TIMEFRAME WAS 27.1
DEGREES. THIS IS TIED FOR 13TH COLDEST ALLTIME AND COLDEST SINCE THE
WINTER OF 1993-94 WHICH FINISHED AT 27.0F DEGREES. THIS SAME 5-MONTH
TIMEFRAME WAS 6.1 DEGREES COLDER THAN LAST YEAR...AND 11.0 DEGREES
COLDER THAN 2 YEARS AGO.

FOR BOTH LOCATIONS TEMPERATURES RECORDS GO BACK TO 1871.

FOR WATERTOWN...WHOSE TEMPERATURES RECORDS ONLY GO BACK TO
1949...THIS 5-MONTH TIME FRAME WAS TIED WITH 2002-03 FOR 4TH
COLDEST. THE AVERAGE TEMPERATURE OF 23.1F DEGREES THESE PAST 5
MONTHS IS ONLY 1.1 DEGREES WARMER THAN THE ALL-TIME COLDEST 5-MONTH
STRETCH (1977-78 AT 22.0F). THE SECOND AND THIRD COLDEST 5-MONTH
TIMEFRAME ARE 1969-70 (22.3) AND 1968-69 (22.8).

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY UNTIL NOON EDT SATURDAY FOR NYZ001-002-010-011-
     019-085.
MARINE...GALE WARNING FROM 8 PM THIS EVENING TO 2 PM EDT SATURDAY FOR
         LEZ040-041.
         GALE WARNING FROM 6 AM TO 4 PM EDT SATURDAY FOR
         LOZ042-043-062-063.
         GALE WARNING FROM 8 AM TO 8 PM EDT SATURDAY FOR LOZ044-045-
         064-065.
         SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR LOZ042-
         043.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...TMA
MARINE...TMA
CLIMATE...THOMAS
Hazardous weather outlook, Apr 4, 4:40 AM EDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
440 AM EDT FRI APR 4 2014

NYZ003>006-012>014-020-021-050900-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-WYOMING-LIVINGSTON-ONTARIO-
CATTARAUGUS-ALLEGANY-
440 AM EDT FRI APR 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-011-019-085-050900-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-CHAUTAUQUA-SOUTHERN ERIE-
440 AM EDT FRI APR 4 2014

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-050900-
JEFFERSON-LEWIS-
440 AM EDT FRI APR 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LOW PRESSURE IS FORECAST TO BRING A SOAKING RAINFALL TO THE REGION
LATE MONDAY AND INTO TUESDAY. DEPENDING ON ITS TRACK THIS SYSTEM
MAY ALSO BRING WARM TEMPERATURES...WHICH COULD MELT PORTIONS OF
THE DEEP SNOW PACK EAST OF LAKE ONTARIO AND CAUSE RIVERS AND
CREEKS TO RISE NEAR OR ABOVE BANKFULL. HIGHER FLOWS MAY ALSO CAUSE
ICE TO BREAK UP...INCREASING THE POTENTIAL FOR ICE JAM FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ030-SLZ022-024-050900-
LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
440 AM EDT FRI APR 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-050900-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
440 AM EDT FRI APR 4 2014

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-043-062-063-050900-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
440 AM EDT FRI APR 4 2014

...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-064-065-050900-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
440 AM EDT FRI APR 4 2014

...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, Apr 4, 5:29 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
529 PM EDT FRI APR 4 2014

NYZ019-042230-
CHAUTAUQUA NY-
529 PM EDT FRI APR 4 2014

...LINE OF STRONG THUNDERSTORMS APPROACHING CHAUTAUQUA COUNTY...

* AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 27
  MILES WEST OF WESTFIELD TO 38 MILES SOUTHWEST OF FINDLEY
  LAKE...AND  MOVING EAST AT 65 MPH.

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE
DAMAGING WINDS. THESE STORMS WILL ALSO PRODUCE A BRIEF PERIOD OF
VERY HEAVY RAINFALL.

LAT...LON 4227 7977 4242 7946 4250 7935 4257 7914
      4199 7918 4199 7976 4200 7977

HITCHCOCK
Special weather statement, Apr 4, 6:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
615 PM EDT FRI APR 4 2014

NYZ001-002-010>012-019>021-085-042330-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-NIAGARA
NY-ORLEANS NY-WYOMING NY-
615 PM EDT FRI APR 4 2014

...LINE OF GUSTY SHOWERS MOVING INTO WESTERN NEW YORK...

* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF STRONG SHOWERS AND A FEW EMBEDDED THUNDERSTORMS CAPABLE
  OF PRODUCING STRONG GUSTY WINDS AND VERY HEAVY RAIN.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM NEAR PORT COLBORNE TO
  CHAUTAUQUA LAKE...AND MOVING NORTHEAST AT 70 MPH.

THIS LINE OF SHOWERS WILL PRODUCE WIND GUSTS UP TO 45 MPH...AND VERY
HEAVY RAINFALL AS THEY MOVE FROM SOUTHWEST TO NORTHEAST ACROSS
WESTERN NEW YORK.

LAT...LON 4199 7948 4242 7946 4250 7935 4256 7916
      4269 7906 4279 7886 4294 7892 4299 7903
      4306 7901 4307 7908 4321 7906 4337 7865
      4338 7801 4337 7799 4265 7806 4250 7833
      4199 7844

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:34 AM EDTGale WarningBUF39 hr
Apr 4, 4:36 AM EDTWind AdvisoryBUFCattaraugus, Chautauqua, Erie, Genesee, Jefferson, Monroe and 4 more35 hr
Apr 4, 5:29 PM EDTSpecial Weather StatementBUFChautauqua61 min

Nearby

Special Weather Statements in New York, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.